Log in
Thyroid UK
91,701 members106,002 posts

Issues since hypothyroid diagnosis

Hi, i was diagnosed about 5 weeks ago have since been taking 50mg levo everyday. My thyroid was at 1 and the stimulant was at 75! Ive had some awful/crazy things happen to me since that time and am hoping for some advice. I started seeing things and literally thought i was being haunted! I seen things move and heard noises. These symptoms have eased 2 weeks into the levo medication. I have quite bad anxiety now and also have had panic attacks. The pain in my lower back and my legs at times is unbearable. I developed insomnia. Soo..... went to the GP they prescribed me diazepan and tamazepan to put me to sleep. Now another problem has surfaced. When im going to bed or waking in the morning or sometimes during the night i get a weird sensation in my legs/feet. Its like a feeling of being touched or like being crawled on (very scary, literally thought i was being haunted). Anyone experienced this? It can be quite uncomfortable after a minute or two. Can anyone relate to any of this? Or any experience with it?

9 Replies
oldestnewest

Hi thompsond29,

I am not an expert but from personal experience it sounds like now you’re on Levo your body is no longer compensating for a failing thyroid and trying to use the meds instead which will be too little I would imagine.

I had the same with anxiety and panic attacks but it gets better in time once your Levo is adjusted to meet your needs.

Hang in there and keep an eye your own progress as most GP’s seem to not care much as long as you’re in range.

Have you got another blood test booked for a week or so ?

If not you should and if you have don’t forget to post the results on here for advice.

You’ll gather some great knowledge on here from some fabulous people, just remember you know your body and how you feel Better than anyone else so look out for number 1 👍🏻

3 likes
Reply

Thankyou! Got results TSH was down to 31 and Thyroid 6.1. So GP has put me up to 100mg levo. Hoping that helps

Reply

Do not understand your second sentence at all.Post results with ranges of TSH,FT4,FT3, antibodies,B12,D3,ferritin and folate. Advice will. follow.

I had tiny spaceships flying about the ceiling on awakening. Illusions can be a symptom of hypothyroidism.

1 like
Reply

TSH was 75 and T4 i think its called was 1

Reply

When posting after future tests always show the range which is in brackets as labs differ .FT4 is very low if 1 and would mean that the most active hormone needed by every cell FT3 would probably be very low.

Reply

Get your vitamin B12, folate, ferritin and vitamin D tested next week

Extremely common to be too low and can get worse when start on Levo

Do you have Hashimoto's also autoimmune thyroid disease diagnosed by high thyroid antibodies?

Low vitamins are especially common with Hashimoto's

Sounds like low B12 for skin crawling "spiders"

b12deficiency.info/signs-an...

Bone pain can be low vitamin D

Low vitamin D can also cause insomnia (also linked to low B12)

drgominak.com/sleep/vitamin...

You should have thyroid bloods retested after 6 weeks on 50mcg (and after each dose increase)

All thyroid tests should be done as early as possible in morning and fasting and don't take Levo in the 24 hours prior to test, delay and take straight after. This gives highest TSH, lowest FT4 and most consistent results

2 likes
Reply

Do you mean your TSH was 75 and FT4 was 1

You are probably ready for dose increase. Do insure you get bloods retested after 6 weeks

Dose should be increased in 25mcg steps until TSH is around one and FT4 towards top of range and FT3 at least half way in range

Retesting 6-8 weeks after each dose increase

1 like
Reply

Hey, yes I had anxiety, panic attacks, something crawling on my legs early on my treatment. A lot more I can't recall as it was 10 years ago.

You were very hypo, just like I was. Like some one else on here mentioned you need dose increase to fully recover.

As soon as your bloods get good you'll see improvement and those symptoms disappear.

Make quick app for new bloods to see your levels and ask for dose increase.

1 like
Reply

Thankyou. Just been increased to 100mg. Its good to know that symptoms will disappear eventually

1 like
Reply

You may also like...